Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Sudden ear deafness, numbness in ear canal after taking simvostatin. Is it side effect?

I have sudden L ear deafness for 5 days....some numbness to touch in L ear canal . New drug begun 1 day before deafness...simvostatin....have not discontinued as I cannot find any ototoxic info re drug. Opinion? I am in process of making ENT apt (message to their VM)! No thank you... not aware of charges...will wait for apt.
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

You need to get an ENT consult as soon as possible as the initial treatment and management of sudden hearing loss determines the recovery.

1.get an ENT examination done to assess the state of the ear
2.get an audiometric evaluation done which will quantify the loss, point in the diagnosis and also help you in the follow up
3. Imaging study such as CT may also be advised if needed

finally coming to your question about statin being ototoxic, they are definitely so and do affect the hearing capacity of the ear. The continuation of the drug will finally though be decided by your doctor.

hope you see your doctor as soon as possible

Dr Sriram Nathan
Answered: Wed, 14 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor